Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 2, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jan 29, 2013, 5:30 AM CST for 6 counties in Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 29, 2013, 5:30 AM CST (11:30 UTC)
- Expired
- Jan 29, 2013, 6:15 AM CST
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Kingfisher County, OK, Washita County, OK
The radar
The Norman radar (KTLX), 97 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 5:56 AM CST | TSTM WND GST 65 | Omega, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 4:57 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
519 WUUS54 KOUN 291130 SVROUN OKC011-015-017-039-073-149-291215- /O.NEW.KOUN.SV.W.0002.130129T1130Z-130129T1215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 530 AM CST TUE JAN 29 2013 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLAINE COUNTY IN NORTHWEST OKLAHOMA... NORTHWESTERN CADDO COUNTY IN SOUTHWEST OKLAHOMA... NORTHWESTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA... SOUTHEASTERN CUSTER COUNTY IN WESTERN OKLAHOMA... SOUTHWESTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA... NORTHEASTERN WASHITA COUNTY IN WESTERN OKLAHOMA... * UNTIL 615 AM CST * AT 525 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED NEAR WEATHERFORD...MOVING NORTHEAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... WEATHERFORD...KINGFISHER...WATONGA...GEARY...OKARCHE...HYDRO... CALUMET...COLONY...HITCHCOCK...GREENFIELD...BRIDGEPORT...LOYAL AND OMEGA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. GET TO A STORM SHELTER OR STURDY BUILDING IF A TORNADO APPROACHES. && LAT...LON 3577 9769 3532 9872 3554 9887 3617 9823 TIME...MOT...LOC 1125Z 236DEG 47KT 3548 9870 $$
1 follow-up statement
004
WWUS54 KOUN 291147
SVSOUN
SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 546 AM
CST TUE JAN 29 2013
OKC039-149-291156-
/O.CAN.KOUN.SV.W.0002.000000T0000Z-130129T1215Z/
CUSTER OK-WASHITA OK-
547 AM CST TUE JAN 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER AND
NORTHEASTERN WASHITA COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THESE COUNTIES. THE WARNING HAS BEEN CANCELLED.
LAT...LON 3579 9772 3545 9850 3573 9860 3617 9823
TIME...MOT...LOC 1146Z 230DEG 57KT 3569 9842
$$
OKC011-015-017-073-291215-
/O.CON.KOUN.SV.W.0002.000000T0000Z-130129T1215Z/
BLAINE OK-KINGFISHER OK-CADDO OK-CANADIAN OK-
547 AM CST TUE JAN 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CST
FOR SOUTHEASTERN BLAINE...SOUTHWESTERN KINGFISHER...EXTREME NORTH
CENTRAL CADDO AND NORTHWESTERN CANADIAN COUNTIES...
AT 544 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED NEAR
GREENFIELD...MOVING NORTHEAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
KINGFISHER...WATONGA...GEARY...OKARCHE...HITCHCOCK...GREENFIELD...
BRIDGEPORT...LOYAL AND OMEGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. GET TO
A STORM SHELTER OR STURDY BUILDING IF A TORNADO APPROACHES.
&&
LAT...LON 3579 9772 3545 9850 3573 9860 3617 9823
TIME...MOT...LOC 1144Z 230DEG 57KT 3569 9842
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 4:48 AM CST, 42 minutes earlier.
Area forecast discussion, Jan 29, 4:48 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
448 AM CST TUE JAN 29 2013
.DISCUSSION...
A HIGH AMPLITUDE POSITIVELY TILTED UPPER TROUGH HAS MADE IT NEAR
THE SOUTHERN ROCKIES EARLY THIS MORNING. RAPID HEIGHT FALLS ARE
NOW BEING OBSERVED ACROSS THE SOUTHERN PLAINS AS A RESULT...AND
CONVECTION HAS INITIATED NEAR SOUTHWESTERN OK ALONG A DRYLINE.
LATER THIS MORNING...A PAC COLD FRONT WILL MERGE WITH THE DRYLINE
AS THE PREVIOUSLY MENTIONED TROUGH PROGRESSES EASTWARD OUT OF THE
ROCKIES. CONVECTION SHOULD BECOME A BIT MORE WIDESPREAD LATE THIS
MORNING AS THIS OCCURS. IN ADDITION...A VERY STRONG MID LEVEL JET
WILL OVERSPREAD THE REGION AND ALTHOUGH INSTABILITY WILL REMAIN
FAIRLY LOW...SOME SEVERE LINEAR CLUSTERS MAY DEVELOP WITH A THREAT
OF DAMAGING WIND AND SMALL HAIL THE MAIN CONCERNS. BY LATE THIS
AFTERNOON THE TROUGH AXIS WILL MOVE INTO WESTERN OK. MOST OF THE
THUNDERSTORM CHANCES WILL QUICKLY COME TO AN END ACROSS OUR
FA...WITH A RED FLAG THREAT FOLLOWING ACROSS SOUTHWESTERN OK AND
WESTERN NORTH TEXAS. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A
WARNING FOR THE PREVIOUSLY MENTIONED LOCATIONS FOR THIS
AFTERNOON...WHERE STRONG 20 FT WINDS AROUND 25 TO 35 MPH WILL
COMBINE WITH VERY HIGH FIRE DANGER AND LOW RH. A WIND ADVISORY HAS
ALSO BEEN ISSUED FOR THE SAME AREAS. LATER THIS EVENING AS THE
TROUGH AXIS MOVES OVER WEST CENTRAL OK...SOME SNOW MAY DEVELOP
BEHIND THE COLD FRONT ACROSS NORTHERN OK. AN INCH OF SNOW OR
SLIGHTLY MORE APPEARS REASONABLY SO AN ADVISORY CANNOT TOTALLY BE
RULED OUT. WILL PASS THIS ON TO THE NEXT SHIFT.
TEMPERATURES WILL DROP BACK INTO THE 40S AND 50S TOMORROW
AFTERNOON AS THE UPPER TROUGH MOVES INTO THE MIDWEST...WITH A
WARMUP THURSDAY AS THICKNESSES INCREASE A BIT. ANOTHER COLD FRONT
WILL SLIDE OVER THE FA LATE THURS EVENING AS A CANADIAN WAVE
DIVES SOUTH OVER THE UPPER MIDWEST...DROPPING TEMPS BACK DOWN TO
NEAR NORMAL VALUES FRI.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 70 34 47 29 / 60 10 10 0
HOBART OK 64 30 48 28 / 10 10 10 0
WICHITA FALLS TX 70 34 52 32 / 50 10 0 0
GAGE OK 54 25 45 24 / 30 30 0 0
PONCA CITY OK 65 31 44 27 / 70 30 10 0
DURANT OK 73 42 53 34 / 80 10 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
OKZ033>038-044.
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
OKZ033>038-044.
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
TXZ083>090.
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
TXZ083>090.
&&
11/03Hazardous weather outlook, Jan 29, 5:18 AM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
518 AM CST TUE JAN 29 2013
OKZ004>048-050>052-TXZ083>090-301130-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
518 AM CST TUE JAN 29 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS OKLAHOMA AND
WESTERN NORTH TEXAS.
LOCATION...
THE RISK FOR SEVERE STORMS WILL GENERALLY BE NEAR AND EAST OF A
LINE EXTENDING FROM SEYMOUR TEXAS...TO HOBART AND CLINTON...TO
MEDFORD OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE EARLY THIS MORNING
THROUGH NOON. THE THREAT WILL SPREAD FROM WEST TO EAST THROUGH
THE MORNING HOURS.
IMPACTS...
THE MAIN IMPACTS WILL BE HAIL TO THE SIZE OF PING-PONG
BALLS AND DAMAGING WIND GUSTS OF 65 MPH OR GREATER...ALTHOUGH
TORNADOES CANNOT BE RULED OUT.
DISCUSSION...
VERY MOIST CONDITIONS WILL CONTINUE ACROSS MOST OF THE REGION
THROUGH EARLY THIS AFTERNOON. THUNDERSTORMS WILL CONTINUE TO
DEVELOP THROUGH THIS MORNING OVER CENTRAL AND SOUTHWESTERN
OKLAHOMA...AND MOVE EAST AND NORTHEAST AS A STRONG UPPER LEVEL
STORM SYSTEM PASSES OVER THE ROCKIES. A FEW STORMS MAY ALSO
IMPACT WESTERN NORTH TEXAS EARLY THIS MORNING. THE THREAT OF
SEVERE WEATHER MAY CONTINUE ACROSS EASTERN OKLAHOMA THIS
AFTERNOON.
THE MAIN HAZARDS WITH ANY SEVERE STORM THROUGH EARLY THIS
AFTERNOON WILL BE DAMAGING WINDS AND HAIL UP TO THE SIZE OF PING
PONG BALLS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY JAN 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY HIGH TO EXTREME WILDFIRE CONDITIONS ARE EXPECTED ACROSS SOUTHWESTERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON DUE TO A COMBINATION OF
VERY STRONG WINDS...VERY HIGH FIRE DANGER...AND LOW RELATIVE HUMIDITY.
A RED FLAG WARNING IS IN NOW IN EFFECT. A WIND ADVISORY IS ALSO IN
EFFECT FOR THE SAME REGION FOR STRONG SOUTHWESTERLY WINDS.
AS THE UPPER STORM SYSTEM MOVES OVER THE REGION THIS EVENING AND
OVERNIGHT...RAIN SHOWERS WILL LIKELY SWITCH TO SNOW ACROSS PORTIONS
OF NORTHERN OKLAHOMA DUE TO INCREASING DEPTH OF COLD AIR. IT APPEARS
THAT LIGHT ACCUMULATIONS AROUND AN INCH OR SO WILL BE POSSIBLE
NEAR AND NORTH OF ARNETT...FAIRVIEW...AND MEDFORD.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS APPEAR POSSIBLE EARLY NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE AROUND NOON TODAY.
UPDATES WILL BE POSSIBLE BEFORE THEN AS NEW DATA BECOMES
AVAILABLE.In the hours before
Special weather statement, Jan 29, 5:18 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 518 AM CST TUE JAN 29 2013 OKZ017-018-024-291145- BLAINE OK-KINGFISHER OK-CANADIAN OK- 518 AM CST TUE JAN 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE... SOUTHWESTERN KINGFISHER AND NORTHWESTERN CANADIAN COUNTIES UNTIL 545 AM CST... AT 514 AM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF GEARY...MOVING NORTHEAST AT 65 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... KINGFISHER...GEARY...LOYAL AND OMEGA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3588 9778 3554 9824 3568 9840 3607 9803 TIME...MOT...LOC 1114Z 223DEG 57KT 3568 9826
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:08 AM CST | Wind Advisory | OUN | Comanche, Cotton, Greer, Harmon, Jackson, Kiowa and 1 more | 15 hr |
| Jan 29, 3:14 AM CST | Red Flag Warning | OUN | Comanche, Cotton, Greer, Harmon, Jackson, Kiowa and 1 more | 11 hr |
| Jan 29, 4:48 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 42 min |
| Jan 29, 5:18 AM CST | Special Weather Statement | OUN | Kingfisher | 27 min |
| Jan 29, 5:43 AM CST | Special Weather Statement | OUN | Garfield | 32 min |
| Jan 29, 5:55 AM CST | Special Weather Statement | OUN | Kay | 20 min |
| Jan 29, 6:11 AM CST | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 64 min |
| Jan 29, 6:14 AM CST | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 61 min |
| Jan 29, 7:16 AM CST | Severe Thunderstorm Warning | OUN | Noble, Payne | 14 min |
| Jan 29, 8:07 AM CST | Special Weather Statement | OUN | Comanche, Cotton | 23 min |
| Jan 29, 8:40 AM CST | Special Weather Statement | OUN | Comanche, Cotton, Grady | 35 min |
| Jan 29, 9:03 AM CST | Special Weather Statement | OUN | Grady, Oklahoma | 27 min |
| Jan 29, 9:11 AM CST | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 34 min |
| Jan 29, 9:19 AM CST | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Lincoln, Logan, McClain and 1 more | 41 min |
| Jan 29, 9:20 AM CST | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 40 min |
| Jan 29, 9:34 AM CST | Areal Flood Advisory | OUN | Oklahoma | 116 min |
| Jan 29, 10:04 AM CST | Areal Flood Advisory | OUN | Lincoln, Payne | 116 min |
| Jan 29, 10:15 AM CST | Special Weather Statement | OUN | Lincoln | 45 min |
| Jan 29, 10:21 AM CST | Special Weather Statement | OUN | Jefferson | 24 min |
| Jan 29, 10:35 AM CST | Special Weather Statement | OUN | Johnston, Marshall | 25 min |
| Jan 29, 10:49 AM CST | Special Weather Statement | OUN | Lincoln, Pottawatomie | 41 min |
| Jan 29, 10:51 AM CST | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 24 min |
| Jan 29, 10:54 AM CST | Special Weather Statement | OUN | Coal, Johnston | 36 min |
| Jan 29, 11:26 AM CST | Special Weather Statement | OUN | Jefferson, Stephens | 34 min |
| Jan 29, 3:18 PM CST | Special Weather Statement | OUN | Bryan | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.